Alert archive / Tennessee / Special Weather Statements in 2011
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 5, 2011, 10:03 AM CDT for Cheatham County, Houston County, Montgomery County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 10:03 AM CDT (15:03 UTC)
- Expired
- Aug 5, 2011, 10:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
Counties Cheatham County, TN, Houston County, TN, Montgomery County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
663 WWUS84 KOHX 051503 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1003 AM CDT FRI AUG 5 2011 TNZ005>007-023-025-026-051530- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART- 1003 AM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF ERIN...MOVING EAST AT 30 MPH. PEOPLE IN EASTERN HOUSTON...MONTGOMERY...NORTHERN DICKSON... NORTHWESTERN CHEATHAM...SOUTHEASTERN STEWART AND WESTERN ROBERTSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3617 8709 3626 8773 3665 8753 3665 8694 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 9:43 AM CDT, 20 minutes earlier.
Area forecast discussion, Aug 5, 9:43 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 943 AM CDT FRI AUG 5 2011 .UPDATE... HAVE UPDATED GRIDS AND ZONES TO REFECT ON-GOING ACTIVITY MOVING THROUGH NORTHWEST MIDDLE TN AT CURRENT TIME. TOPS HAVE GOTTEN COLDER IN LATEST INFRARED SATELLITE LOOP. BOYD && .PREV DISCUSSION... /ISSUED 737 AM CDT FRI AUG 5 2011/ UPDATE... SHORTWAVE AXIS EXTENDING SOUTHWEST ACROSS NW TN ATTM. THIS FEATURE IS EXPECTED TO MOVE EAST ALTHOUGH ALL MODELS ARE NOT ON BOARD WITH MAINTAINING THIS AREA OF PRECIP. THUS...WILL GO AHEAD AND RAISE POPS ACROSS THE WEST...BUT ONLY SLIGHTLY. REMAINDER OF FCST OK FOR NOW. PREV DISCUSSION... /ISSUED 619 AM CDT FRI AUG 5 2011/ UPDATE...FOR 12Z AVIATION DISCUSSION. AVIATION...12Z AVIATION DISCUSSION. UNCERTAINTIES...PROGRESSION TIMING FROM VLIFR FG INDUCED VSBYS CSV AND SHWRS/TSTMS POTENTIAL BOTH TAF SITES. SEVERAL ADMS POSSIBLE CSV 05/12Z-05/15Z. EXPECT GRADUAL TRANSITION FROM VLIFR FOG INDUCED VSBYS CSV TO VFR CONDITION CSV BY 05/15Z...WITH BEST FOG EROSION POTENTIAL AOA 15/14Z-15/15Z. OTHERWISE...EXPECT SCT/BKN AC TO BKN/OVC CI THRU PERIOD...WITH DIURNAL HEATING INFLUENCES SUPPORTING CU/CB DEVELOPMENT AOA 05/18Z-06/02Z. MODELS HINTING AT A WEAK UPPER LEVEL DISTURBANCE MOVING INTO MID STATE AOA 06/12Z. ISO SHWRS/TSTMS MAY FORM AHEAD OF THIS DISTURBANCE...BUT WITH SIGNIFICANT UNCERTAINTY TO AREAL COVERAGE AND EXTENT OF DEVELOPMENT INTO MID STATE...AND MOST POTENTIAL ACTIVITY DEVELOPMENT AFTER 06/12Z ACROSS OUR AREA...WILL NOT MENTION IN VALID TAF PERIOD AT THIS TIME. PREV DISCUSSION.../ISSUED 311 AM CDT FRI AUG 5 2011/ DISCUSSION... UPPER RIDGE CENTERED ACROSS THE ARKLATEX WHERE A 594 HIGH RESIDES. THROUGH THE ENTIRE FCST PERIOD...THE UPPER RIDGE WILL REMAIN OVER THE SOUTHERN TIER WITH A WEST NORTHWEST FLOW IN PLACE. THE RIDGE WILL GRADUALLY WEAKEN AND HEIGHTS WILL FALL NEXT WEEK. THIS WILL ALLOW FOR A FRONT TO SLIP SOUTH OF THE AREA ON TUES NT AND PROVIDE A COOL DOWN WITH TEMPS ACTUALLY DROPPING TO NEAR NORMAL BY LATE NEXT WEEK. IN THE MEANTIME..HEIGHTS AND 850 MB TEMPS WILL REMAIN ELEVATED. THIS WILL EQUATE TO HOT CONDITIONS WITH PLENTY OF HUMIDITY TO GO WITH IT. NW FLOW WILL BE IMPULSE RIDDEN AT TIMES WITH THE FIRST DISTURBANCE EXPECTED LATE TONIGHT. IN FACT...POPS OF GENERALLY 20 TO 40 PERCENT WILL BE INCLUDED THROUGHOUT MUCH OF THE FCST. IT DOES LOOKS AS THOUGH THE BEST TIMES FOR SEEING POP FREE OR NEARLY POP FREE WEATHER IN THE SHORT TERM WILL BE TODAY AND SAT NT. ACROSS THE PLATEAU HOWEVER...MORE MOISTURE WILL RESIDE AND I WILL KEEP 40 AND 50 POPS GOING BEGINNING TONIGHT. AGAINST THE MAV GUIDANCE...WILL INCLUDE A SLIGHT UNDERCUT THROUGH THE FIRST 4 PERIODS. HEAT ADVISORY CRITERIA IS NOT EXPECTED TODAY AS DEW POINTS SHOULD REMAIN IN THE UPPER 60S TO NEAR 70 RANGE. ON SATURDAY...HI VALUES WILL INCH UPWARD AND MAY APPROACH ADVISORY LEVELS. HOWEVER...CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A 3RD PERIOD ADVISORY AT THIS TIME. FURTHERMORE...AFT CONVECTION WILL BE A LITTLE MORE LIKELY WHICH CAN MAKE ADVISORY LEVELS TOUGHER TO ACHIEVE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Aug 5, 5:04 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 504 AM CDT FRI AUG 5 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-061000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 504 AM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Aug 5, 9:32 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
932 AM CDT FRI AUG 5 2011
TNZ005-006-051500-
MONTGOMERY-STEWART-
932 AM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF DOVER...MOVING EAST AT 35
MPH.
PEOPLE IN MONTGOMERY AND STEWART COUNTIES...INCLUDING THE CITY OF
CLARKSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8786 3664 8784 3665 8724 3637 8729
3640 8796 3668 8797
13Special weather statement, Aug 5, 10:03 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1003 AM CDT FRI AUG 5 2011 TNZ005>007-023-025-026-051530- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART- 1003 AM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF ERIN...MOVING EAST AT 30 MPH. PEOPLE IN EASTERN HOUSTON...MONTGOMERY...NORTHERN DICKSON... NORTHWESTERN CHEATHAM...SOUTHEASTERN STEWART AND WESTERN ROBERTSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3617 8709 3626 8773 3665 8753 3665 8694 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:32 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 28 min |
| Aug 5, 11:33 AM CDT | Special Weather Statement | OHX | Davidson | 42 min |
| Aug 5, 11:34 AM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Aug 5, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 38 min |
| Aug 5, 12:46 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 44 min |
| Aug 5, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 29 min |
Nearby
Special Weather Statements in Tennessee, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.